Mississippi, 2007Hail and Damaging Wind in Mississippi, July 12 to 13, 2007
July 12 to 13, 2007 · NWS LIX · 2 events in 2 counties and zones
Isolated strong to severe pulse type thunderstorms dveloped in an unstable atmosphere in the vicinity of a weak frontal boundary stalled across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe pulse type thunderstorms dveloped in an unstable atmosphere in the vicinity of a weak frontal boundary stalled across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 11, 2:12 PM CST, 11 hours 43 minutes earlier.
Area forecast discussion, Jul 11, 2:12 PM CST, 11 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 PM CDT WED JUL 11 2007
.SHORT TERM...
A VERY DYNAMIC PATTERN WILL CONTINUE ACROSS THE EASTERN TWO THIRDS
OF THE NATION THROUGH THE SHORT TERM...AS A DEEP TROUGH OF LOW
PRESSURE OVER THE HUDSON BAY CONTINUES TO TAKE ON A NEGATIVE TILT
IN RESPONSE TO A JET STREAK DIVING DOWN THE CANADIAN PLAINS. A
COLD FRONT RACING THROUGH THE SOUTHEAST WILL STALL OVER THE CWA
TONIGHT. HOWEVER...STRONG NEGATIVE VORTICITY ADVECTION IN THE WAKE
OF THE UPPER LEVEL TROUGH AXIS WILL LIMIT ANY CONVECTIVE
DEVELOPMENT OVERNIGHT INTO TOMORROW MORNING. LOW LEVEL MOISTURE
WILL REMAIN HIGH...SO TEMPERATURES ARE NOT EXPECTED TO FALL MUCH
BEHIND THE FRONT. IN FACT...THE MAIN EFFECT FROM THE FRONT WILL BE
A DRYING OF THE MID AND UPPER LEVEL LAYERS. GOING INTO
TOMORROW...STRONG SUBSIDENCE ALOFT AND THE WEAK FRONTAL BOUNDARY OVER THE
REGION WILL WORK AGAINST EACH OTHER...THUS LIMITING OVERALL
CONVECTION. HAVE DECIDED TO GO WITH ISOLATED TO LOW END CHANCE
POPS ACROSS THE CWA AS RESULT. THE DRIER AIRMASS ALOFT COMBINED
WITH STRONG SUBSIDENCE...AND MORE SOLAR HEATING WILL ALLOW
TEMPERATURES TO CLIMB INTO THE MIDDLE TO UPPER 90S ACROSS THE
REGION TOMORROW. THIS TREND WILL CONTINUE INTO FRIDAY AS A DRY
UPPER LEVEL AIRMASS REMAINS IN PLACE. WITH DEWPOINTS REMAINING IN
THE LOWER TO MIDDLE 70S...HEAT INDICES SHOULD RISE INTO THE
105-110 RANGE TOMORROW AFTERNOON. HOWEVER...ADDITIONAL CLOUD COVER
ON FRIDAY WILL ALLOW HEAT INDICES TO FALL BACK TO AROUND 100. WITH
THIS IN MIND...HAVE HELD ON ISSUING ANY TYPE OF HEAT ADVISORY FOR
THE REGION.
.LONG TERM...
BY FRIDAY NIGHT...THE FULL FORCE A DEEP COLD POOL AND STRONG COLD
FRONT SWINGING DOWN FROM THE NORTHERN PLAINS ON THE BACK SIDE OF
THE DEEP TROUGH OVER THE EASTERN PORTION OF CANADA AND THE GREAT
LAKES WILL BEGIN TO BE FELT IN THE CWA. AT THIS TIME...IT APPEARS
THAT A STRONG MESOSCALE CONVECTIVE SYSTEM MAY FROM OVER OKLAHOMA
AND ARKANSAS AND RACE SOUTHWARD INTO THE LOWER MISSISSIPPI VALLEY
AS IT FOLLOWS THE 850 WINDS AND THETA E AXIS. IF THIS
HAPPENS...THERE COULD BE SOME SEVERE WEATHER TOWARD DAYBREAK ON
SATURDAY. THIS SITUATION WILL HAVE TO BE MONITORED. IN ANY
EVENT...THE MAIN FRONT WILL SWEEP THROUGH THE CWA SATURDAY
AFTERNOON INTO SATURDAY EVENING...WHICH SHOULD SET OFF ANOTHER
LINE OF STRONG TO SEVERE THUNDERSTORMS. IT APPEARS THAT STRONG
WINDS AND HAIL WILL BE THE MAIN THREAT FROM THESE THUNDERSTORMS
BASED OFF MODEL SOUNDINGS.
UNFORTUNATELY...IT ALSO APPEARS THAT JUST AS THE FRONT GETS INTO
OUR FORECAST AREA...IT WILL BEGIN TO LOSE ANY DYNAMIC FORCING AS
THE UPPER LEVEL TROUGH AXIS PULLS NORTHEASTWARD. THUS...THE FRONT
WILL SLAM INTO THE DEEP RIDGE AXIS OVER THE GULF AND FLORIDA AND
STALL ON TOP OF OUR AREA ON SUNDAY. SOUTHERLY FLOW WILL REDEVELOP
ACROSS THE AREA AS THE UPPER LEVEL RIDGE IN THE WESTERN ATLANTIC
PUSHES WESTWARD...WHICH WILL INTERACT WITH THE FRONTAL BOUNDARY IN
PLACE. AS A RESULT...PERIODS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED SUNDAY INTO MONDAY. ON TOP OF THIS...DEEP TROPICAL
MOISTURE SHOULD ALSO OVERSPREAD THE REGION MONDAY INTO
TUESDAY...AS A WEAK TROPICAL WAVE MOVES UP FROM THE YUCATAN. THIS
DEEP TROPICAL MOISTURE...COMBINED WITH THE SURFACE BOUNDARY SHOULD
ALLOW FOR SOME VERY HEAVY RAINFALL OVER THE CWA MONDAY THROUGH
WEDNESDAY. IN FACT...FLOODING MAY BE A CONCERN BY THE MIDDLE OF
NEXT WEEK GIVEN THE PATTERN EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 95 73 94 / 10 30 20 30
BTR 76 96 75 96 / 10 30 20 30
MSY 77 94 77 95 / 10 20 20 30
GPT 75 95 75 95 / 10 20 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
32
Hazardous weather outlook, Jul 11, 8:51 PM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
951 PM CDT WED JUL 11 2007
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-130300-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
951 PM CDT WED JUL 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEAT INDICES WILL BE NEAR 105 DEGREES ON THURSDAY...MAINLY ALONG AND
TO THE WEST OF INTERSTATE 55...INCLUDING THE NEW ORLEANS...BATON
ROUGE AND MCCOMB AREAS.
AFTERNOON THUNDERSTORMS ARE POSSIBLE EACH DAY. SOME OF THESE
STORMS COULD BE STRONG ON THURSDAY AND FRIDAY...WITH A FEW SEVERE
STORMS POSSIBLE. AN UNSETTLED PATTERN IS EXPECTED THIS WEEKEND
INTO EARLY NEXT WEEK AS A STRONG COLD FRONT PULLS INTO THE AREA.
THE FRONT IS EXPECTED TO STALL ALONG THE CENTRAL GULF COAST
SATURDAY OR SUNDAY...AND REMAIN ALONG THE COAST THROUGH TUESDAY.
THIS WILL CONTINUE THE THREAT OF THUNDERSTORMS...WITH ENHANCED
CHANCES FOR HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT...BUT CANNOT BE
RULED OUT FOR THURSDAY AND FRIDAY.
Thunderstorm Wind, Pearl River
- When
- July 12, 1:55 AM CST
- Where
- Pearl River County, 7 mi E of Picayune
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.530, -89.563
Several trees were blown down along Highway 26.
Hail, Jackson
- When
- July 13, 1:30 PM CST
- Where
- Jackson County, 7 mi NW of Ocean Spgs
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.492, -88.903
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 12 to 15, 20072 deaths · 2 events
- Hail and Damaging Wind in Nebraska, July 12, 2007$1.1 million · 2.75 in hail · 5 events
- Flash Flooding and Damaging Winds in Arkansas, July 12, 2007$365,000 · 50 kt wind · 13 events
- Damaging Winds in Mississippi, July 12, 2007$156,000 · 55 kt wind · 12 events
- Hail and Damaging Winds in Kansas, July 12, 2007$55,000 · 1.25 in hail · 8 events
- Tornado and Hail in Nebraska, July 12, 2007$29,000 · EF0 · 12 events
- Tornado and Flash Flood in Colorado, July 12, 2007EF0 · 22 events
- Flash Flood in New Mexico, July 12, 2007$25,000 · 1 event
- Damaging Winds in Texas, July 12, 2007$22,000 · 60 kt wind · 3 events
- Flash Flooding and Heavy Rain in Colorado, July 12 to 13, 2007$17,000 · 6 events
- Hail and Damaging Winds in Nebraska, July 12, 20071 in hail · 12 events
- Wildfire in Oregon, July 12 to 31, 200710 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49655, 49683.